Side effects

  • 10 replies
  • 10 subscribers
  • 401 views

Hi everyone,

I'm currently having radiotherapy to pelvic and para aortic lymph nodes. My consultant warned me I'd not sail through it as I did with chemo and boy, was she right. I'm taking ondanestron for sickness and Imodium every now and then for diarrhoea as the ondanestrone has not caused constipation listed in side effects. I am really tired, lost over a stone and struggling with side effects. I thought radiotherapy was meant to be easier? I should add I have underlying IBD so could be the reason? Thanks for reading. 

Summer

  • Hi Summer

    Sorry to hear that you are having bad side effects.  I have had my first radiotherapy session today to my pelvic area also,   I haven’t had any side effects but it’s probably too early.  When did your symptoms start?  
    I’m having 25 sessions, are you?

    Ange

  • Hi  

    I too found pelvic radiotherapy tougher than chemo, and I was absolutely exhausted by the end. I had diarrhoea and cystitis as the main issues, but had medications to help. The good thing for me was that these side effects disappeared fairly quickly after treatment and I didn’t have any further trouble. The tiredness did linger though. I’m not sure which cancer you have or how many sessions you will be having-I had 32. 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi  

    I had 32 sessions of radiotherapy and the side effects began for me 3 weeks into treatment. I see you have womb cancer, and mine was cervical.

    Lots of ladies don’t have much in the way of side effects, so don’t assume you will automatically suffer with anything. I hope it all goes smoothly for you.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Sarah

    Thanks for your reply, now I have had two sessions, I do feel like I feel more tired and slightly nauseous but I do feel it is too early for it be the radiotherapy, but I’m not sure!  I know, I think I am assuming I will have side effects before they even happen, hopefully I won’t.

    I hope you are doing well now and have completed all your treatment.  Best Wishes.

    Ange

     

  • Hi  

    I really didn’t feel anything for the first couple of weeks-but then it came on pretty quickly. But I kept on going, and marking off every day when I had done it. I finished my radiotherapy on Christmas Eve 2018 and was so pleased it was finished! 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Ange,

    Mine started after the third session, I was warned I'd be rough due to pre existing conditions. I've spoken to loads of people who've been fine so hopefully you will be too Fingers crossed

  • Hi Sarah,

    Me too! I was fortunate and sailed through chemo. Yep I've got the cystitis too. Where I'm having PA nodes zapped too it's the sickness I'm finding the hardest. I've now got some respite with ondanestrone. I go into the machine for pelvic radiation, come out and go back in for the PA nodes - it's the only way the machine accepted my plan. Wow 32! I had 25 - finished yesterday. Two bracy next week then I'm done. Great to hear the side effects subsided quite quickly after, hope I'm the same. Lovely to hear your treatment was 2018 and you're obviously doing well. Thanks for your reply, wishing you continued good health xx

  • Hi  

    I’m glad you’ve got medication to help with the sickness. It must be tough having to go in the machine twice though. I had to have extra radiotherapy(was originally scheduled for 25) as I wasn’t able to have brachytherapy due to having a pulmonary embolism the night before I was due to be admitted so wasn’t allowed to have a general anaesthetic for the rod insertion. 

    I did have a recurrence in 2019, but this was dealt with by surgery, so I’ve done well since, thankfully! 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • That's great to hear, take care x

  • Hi

    Ive had three sessions of radiotherapy and my stomach is a little upset today and my ‘stools’ are becoming loose!  I didn’t think it would be this early into the treatment,  or necessarily feeling that tired.

    Ange